Alert archive / Arizona / Wind Advisories in 2019

Wind Advisory 16, NWS Flagstaff, AZ

June 20, 2019Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Jun 20, 2019, 2:11 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jun 21, 2019, 10:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 20, 2019, 2:11 PM MST (21:11 UTC)
In effect from
Jun 21, 2019, 10:00 AM MST
Expired
Jun 21, 2019, 7:00 PM MST
In force
9 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2019-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2019-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3033 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

079 
WWUS75 KFGZ 202111
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
211 PM MST Thu Jun 20 2019

AZZ012>016-039-040-211100-
/O.NEW.KFGZ.WI.Y.0016.190621T1700Z-190622T0200Z/
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Wupatki N.M, .Tuba City, Winslow, 
Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, 
Williams, Munds Park, Heber, Happy Jack, Forest Lakes, 
Navajo N.M., Dilkon, and Kykotsmovi
211 PM MST Thu Jun 20 2019

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM MST FRIDAY...

The National Weather Service in Flagstaff has issued a Wind
Advisory, which is in effect from 10 AM to 7 PM MST Friday. 

* TIMING...from 10 AM to 7 PM MST Friday.

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph.

* IMPACTS...Winds this strong can make driving difficult...
  especially for high profile vehicles. Consider securing loose  
  belongings on your property. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$
4 follow-up statements
851 
WWUS75 KFGZ 210602
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
1102 PM MST Thu Jun 20 2019


AZZ012>016-039-040-211815-
/O.CON.KFGZ.WI.Y.0016.190621T1700Z-190622T0200Z/
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Wupatki N.M, .Tuba City, Winslow, 
Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, 
Williams, Munds Park, Heber, Happy Jack, Forest Lakes, 
Navajo N.M., Dilkon, and Kykotsmovi
1102 PM MST Thu Jun 20 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM MST
FRIDAY...

* TIMING...from 10 AM to 7 PM MST Friday.

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph.

* IMPACTS...Winds this strong can make driving difficult... 
  especially for high profile vehicles. Consider securing loose 
  belongings on your property. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$
292 
WWUS75 KFGZ 211024
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
324 AM MST Fri Jun 21 2019

AZZ012>016-039-040-211900-
/O.CON.KFGZ.WI.Y.0016.190621T1700Z-190622T0200Z/
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Wupatki N.M, .Tuba City, Winslow, 
Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, 
Williams, Munds Park, Heber, Happy Jack, Forest Lakes, 
Navajo N.M., Dilkon, and Kykotsmovi
324 AM MST Fri Jun 21 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM MST THIS EVENING...

* TIMING...from 10 AM to 7 PM MST Friday.

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph.

* IMPACTS...Winds this strong can make driving difficult... 
  especially for high profile vehicles. Consider securing loose 
  belongings on your property. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$
196 
WWUS75 KFGZ 211635
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
935 AM MST Fri Jun 21 2019

AZZ012>016-039-040-220200-
/O.CON.KFGZ.WI.Y.0016.190621T1700Z-190622T0200Z/
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Wupatki N.M, .Tuba City, Winslow, 
Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, 
Williams, Munds Park, Heber, Happy Jack, Forest Lakes, 
Navajo N.M., Dilkon, and Kykotsmovi
935 AM MST Fri Jun 21 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* TIMING...Through 7 PM MST this evening.

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph.

* IMPACTS...Winds this strong can make driving difficult... 
  especially for high profile vehicles. Consider securing loose 
  belongings on your property. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$
230 
WWUS75 KFGZ 220205
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
705 PM MST Fri Jun 21 2019

AZZ012>016-039-040-220315-
/O.EXP.KFGZ.WI.Y.0016.000000T0000Z-190622T0200Z/
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Wupatki N.M, .Tuba City, Winslow, 
Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, 
Williams, Munds Park, Heber, Happy Jack, Forest Lakes, 
Navajo N.M., Dilkon, and Kykotsmovi
705 PM MST Fri Jun 21 2019

...WIND ADVISORY HAS EXPIRED...

Wind speeds will continue to decrease below advisory criteria
through the evening, with gusts in the 20 to 30 mph range through
mid evening.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 20, 9:56 AM MST, 4 hours 15 minutes earlier.

Area forecast discussion, Jun 20, 9:56 AM MST, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
956 AM MST Thu Jun 20 2019

.SYNOPSIS...An approaching system will bring increased southwest
winds through Saturday with low humidities creating periods of
near critical fire weather conditions. Temperatures will cool
into the weekend with a chance of showers along the Utah border
Saturday.

&&

.UPDATE...Deep low pressure (for late June) over the northwest
United States will gradually move southward over the next couple
of days. The main impact on our region will be increasing wind
followed by cooler temperatures Friday and especially Saturday. In
fact, high temperature forecasts for Saturday are 10-15 degrees
below average and within a few degrees of record "low max" values.
Wind gusts on Friday could reach 40+ mph for some locations and
we will evaluate the need for a Wind Advisory with the afternoon
package. Fire weather will also be a concern, see the fire weather
section below.

&&

.PREV DISCUSSION /329 AM MST/... Southwesterly winds will be on
the increase over the next few days as developing low pressure
pushes across the Great Basin. We are including chances for
showers near the Utah border as this system moves across the
northern portion of the Arizona Saturday. Notably cooler temps
are anticipated this weekend as well.

A warming trend will return next week under strengthening high
pressure.

&&

.AVIATION...For the 18Z package...Primarily VFR conditions for the
next 24 hours, areas of smoke may bring mvfr visbys at times.
Southwest winds this afternoon 15-25 kts with gusts 30-35 kts. Winds
decrease to 5-15kts aft 02Z Fri. Aviation discussion not updated for
TAF amendments.

&&

.FIRE WEATHER...Southwest winds to increase today and
Friday ahead of an approaching trough. A couple hours of near
critical fire weather conditions are possible late this afternoon.
Breezy southwest winds persist overnight. On Friday, expect more
widespread and long lasting critical fire weather condtions.

Saturday through Monday...On Saturday, a weak cold front to move
into northern Arizona. Expect breezy southwest winds to continue,
and isolated high based thunderstorms are possible along the Utah
border. Temperatures will cool to around 5 degrees below normal
Saturday and Sunday.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...Fire Weather Watch from
Friday morning through Friday afternoon FOR AZZ109>114-139-140.

&&

PUBLIC...JJ/KD
AVIATION...MCT
FIRE WEATHER...MCT

For Northern Arizona weather information visit
weather.gov/flagstaff

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 2:21 PM MSTRed Flag WarningFGZApache, Coconino, Navajo29 hr

Nearby

Wind Advisories in Arizona, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.